MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "appears to be a leak on the quattro catheter (lot #189203) balloon" was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial 2 balloon.The probable root cause of the reported complaint could be a latent defect at the bond.Upon visual inspection, no physical damage was observed.Dried blood residue was observed in the catheter's balloons and luer tubings.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bond leak was observed at the proximal end of the medial 2 balloon, thus confirming the reported complaint.Zoll provided leak check per ifu retraining to the customer.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 189203.The patient suffered no harm as a result of the saline infusion.The system functioned and alarmed when the first bag was empty due to the catheter leak.A catheter leak check should have been done at this time.It was not and two more bags were added to the system over 12 hours.The patient received between 500 and 1500 ml of saline over a 12-hour period.This had no adverse effect on the patient.The event of saline infusion is causal related to the device and possibly related to the procedure.
 
Event or Problem Description
During ivtm therapy on a 170kg male patient, the customer reported that three 500ml saline bags were replaced.The first 500ml saline bag was noticed low when the customer had disconnected the patient to go to computerized tomography (ct) scan and used tube clamps to the tubing, some saline fluid was lost in the process.The patient returned from ct scan and was reconnected, the customer tried repriming with 250 ml left in the saline bag, and the thermogard ivtm system generated an "air trap" warning alarm.The customer called zoll tech line due to the low saline and "air trap" warning alarm.Zoll personnel instructed the customer to place a new 500ml saline bag because the low saline bag was not spiked, and the tubing had air in it.The customer placed a new bag, and rewarming treatment started with the same thermogard ivtm system.The cooling phase of treatment had no issue, patient was cooled to 36 degrees from 39 degrees.The customer did not perform leak check per ifu when the first saline bag had lost fluid.During over a period of about 12 hours into treatment, the second and third 500ml saline bags had emptied, but one of the times may have been because the customer punctured the side wall of the bag with the bag spike.The customer called zoll tech line again and was instructed to check for saline leak, customer did not observe any saline fluid on the thermogard console, patient bed or on the floor, and no blood-tinge in the tubing was observed on the start-up kit (suk) (lot #168530).Appears to be a leak in the quattro catheter (lot #189203) balloon.Zoll personnel advised the customer to stop treatment and remove the catheter.Once catheter was removed, another temperature management was used to continue with treatment.Per report, the quattro catheter was inserted into the patient's left femoral vein by new provider, and there were no other lines near the insertion site.It is unknown how much saline was infused in the patient.It does not appear that there was harm to the patient.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of "appears to be a leak on the quattro catheter (lot #189203) balloon" was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial 2 balloon.The probable root cause of the reported complaint could be a latent defect at the bond.Upon visual inspection, no physical damage was observed.Dried blood residue was observed in the catheter's balloons and luer tubings.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bond leak was observed at the proximal end of the medial 2 balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 189203.The patient suffered no harm as a result of the saline infusion.The system functioned and alarmed when the first bag was empty due to the catheter leak.A catheter leak check should have been done at this time.It was not and two more bags were added to the system over 12 hours.The patient received between 500 and 1500 ml of saline over a 12-hour period.This had no adverse effect on the patient.The event of saline infusion is causal related to the device and possibly related to the procedure.
 
Event or Problem Description
During ivtm therapy on a 170kg male patient, the customer reported that three 500ml saline bags were replaced.The first 500ml saline bag was noticed low when the customer had disconnected the patient to go to computerized tomography (ct) scan and used chest tube clamps to clamp the tubing, some saline fluid was lost in the process.The patient returned from ct scan and the lines were reconnected, the customer tried repriming with 250 ml left in the saline bag, and the thermogard ivtm system generated an "air trap" warning alarm.The customer called zoll tech line due to the low saline level and "air trap" warning alarm.Zoll personnel instructed the customer to place a new 500ml saline bag because the low saline bag was not spiked, and the tubing had air in it.The customer placed a new bag, and rewarming treatment started with the same thermogard ivtm system.The cooling phase of treatment had no issue, patient was cooled to 36 degrees successfully from 39 degrees.During over a period of about 12 hours into treatment, the second and third 500ml saline bags had emptied, but one of the times may have been because the customer punctured the side wall of the bag with the bag spike.The customer called zoll tech line again and was instructed to check for saline leak, customer did not observe any saline fluid on the thermogard console, patient bed or on the floor, and no blood-tinge in the tubing was observed on the start-up kit (suk) (lot #168530).Appears to be a leak in the quattro catheter (lot #189203) balloon.Zoll personnel advised the customer to stop treatment and remove the catheter.Once catheter was removed, another temperature management was used to continue with treatment.Patient treatment continued and completed.Per report, the quattro catheter was inserted into the patient's left femoral vein by new provider, and there were no other lines near the insertion site.It is unknown how much saline was infused in the patient.It does not appear that there was harm to the patient.No consequences or impact to the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
MDR Report Key17461359
Report Number3010617000-2023-00652
Device Sequence Number15230376
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot Number189203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight170 KG